Hail, Jasper
- When
- July 28, 3:25 PM CST
- Where
- Jasper County, Waco
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.250, -94.600
Scattered pulse thunderstorms caused minor flooding along with one hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Scattered pulse thunderstorms caused minor flooding along with one hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 28, 2:13 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 313 PM CDT SAT JUL 28 2007 .DISCUSSION... SCATTERED CONVECTION DEVELOPED IN AN AXIS OF STRONGER INSTABILITY FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MO WHERE MLCAPES HAVE REACHED 2000 J/KG. WHILE IT IS SOMEWHAT DIFFICULT TO CALL THE SFC FEATURE OVER THE SOUTHERN MO OZARKS A FRONT...THERE IS A BROAD DIFFUSE BOUNDARY WHERE MOISTURE CONVERGENCE/POOLING IS OCCURRING. MOISTURE INCREASED QUITE A BIT LAST NIGHT WITH PWATS OF THE 12Z KSGF SOUNDING INCREASING TO ALMOST TWO INCHES...BUT MID LEVEL LAPSE RATES NOT VERY IMPRESSIVE. CONVECTION SO FAR HASNT BEEN ALL THAT IMPRESSIVE STRONG/SEVEREWISE...BUT SOME ISOLATED HEAVY RAIN AREAS AND MODERATE TO STRONG WIND GUSTS NOT OUT OF THE QUESTION. LOOKING FOR THIS CONVECTION TO GRADUALLY DRIFT SOUTH WHERE BETTER LOW LEVEL MOISTURE CONVERGENCE WILL BE MAINTAINED...SO HAVE HIGHER EVENING POPS OVER THE SOUTHERN CWFA. UPPER FEATURES OVER THE NEXT FEW DAYS WILL BE SUBTLE AT BEST. UPPER RIDGE AXIS OVER THE ROCKIES WILL LEAVE US IN WEAK NW FLOW ALOFT THROUGH SUNDAY...THEN THE GFS/WRF/ECMWF BUILD THE RIDGE INTO THE NORTHERN PLAINS SUN NIGHT AND MON LEAVING THIS AREA UNDERNEATH A W-E ORIENTED UPPER SHEAR AXIS INTO THE EARLY PORTION OF THE WEEK. WITH NO REAL DISCERNIBLE CHANGE IN AIR MASS EXPECTED...MORE DIURNAL PULSE CONVECTION SEEMS A SAFE BET SUN-MON...FAVORING AREAS OF THE SOUTHWEST PORTION OF THE CWFA WHERE BETTER/DEEPER MOISTURE WILL EXIST. FROM TUE ON...THE 12Z GFS SEEMS TO BE AN OUTLIER IN DRIFTING AN UPPER LOW SLOWLY SOUTHEAST INTO THE AREA LATE IN THE WEEK. DIDNT BITE ON THIS YET...CONSIDERING IT IS A DEPARTURE FROM PAST GFS RUNS AND OTHER MED RANGE MODELS...SO BASICALLY HAVE A DRY FORECAST TUE-SAT (OR NEARLY SO)...BUT WOULDNT BE SHOCKED TO SEE A DAY OR TWO OF DIURNAL CONVECTION DURING THAT PERIOD. THE ECMWF WAS USED AS PRIMARY GUIDANCE...WITH AN UPPER RIDGE BUILDING IN THE LOWER MO RIVER VLY/MID MS RIVER VLY FRI-SAT. DID MAINTAIN A SMALL POP OVER THE WESTERN CWFA WED AS A WEAK UPPER SHORTWAVE DOES MOVE SOUTHEAST FROM THE PLAINS. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE REGION. COVERAGE OF STORMS WILL BE SMALL ENOUGH TO ONLY INCLUDE VCTS AT THIS TIME...BUT MVFR CONDITIONS CAN BE EXPECTED AROUND ANY STORMS. LIGHT FOG WILL BE POSSIBLE LATER TONIGHT WITH HIGHER END MVFR VISIBILITIES INCLUDED IN A TEMPO GROUP. MORE SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP STARTING LATE SUNDAY MORNING. WILL CARRY VCTS FOR THIS NOW...BUT A TEMPO OR PREVAILING GROUP MAY BE NEEDED AS COVERAGE WILL LIKELY BE HIGHER VERSUS THAT OF TODAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT SAT JUL 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 425 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK FRONT WILL CONTINUE TO MOVE SOUTH THROUGH SOUTHERN MISSOURI AN AREA OF THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL CONTINUE IN PARTS OF EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI...MAINLY SOUTHWEST OF A LINE FROM NEVADA TO EMINENCE. MODERATE INSTABILITY WILL ALLOW SCATTERED STRONG STORMS TO CONTINUE THROUGH SUNSET BEFORE GRADUALLY WEAKENING. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...BUT ISOLATED STORMS WILL BE CAPABLE OF 60 MPH WINDS AND ONE INCH HAIL. ALL STORMS CAN PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL THAT MAY BRIEFLY OVERWHELM LOCAL DRAINAGE. WEAK SHEAR ALOFT WILL LIMIT STORM ORGANIZATION...BUT A FEW STORMS MAY BE MAINTAINED BY OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FRONT WILL STALL OUT OVER ARKANSAS ON SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING...WITH BETTER CHANCES FOR STORMS IN COUNTIES CLOSER TO THE ARKANSAS STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The Springfield radar (KSGF), 106 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Heavy thunderstorms caused street flooding in Neosho.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47005, 47004.